Flash Flood, San Bernardino
- When
- August 7, 12:54 PM PST to 1:00 PM PST
- Where
- San Bernardino County, Forest Falls
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.083, -116.917
Mud and rockslides reported on Valley of the Falls Dr in Forest Falls.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 7, 8:30 AM PST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN AUG 7 2005 .SYNOPSIS...MOISTURE FROM THE SOUTHEAST WILL CONTINUE TO BRING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS TODAY. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... DEBRIS CLOUDS WERE FLOWING ACROSS SAN COUNTY FROM THE E THIS MORNING. LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS AND THE FAR WRN INLAND SAN VALLEYS AND STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1000 FT. THE SOUNDING WAS MOIST AND UNSTABLE WITH A PW OF 1.85 INCHES AND WEAK SE FLOW THROUGH THE MID LEVELS. EXPECT ANOTHER VERY ACTIVE CONVECTIVE DAY TODAY WITH FLASH FLOOD PRODUCING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. SOME OF THESE STORMS COULD BE SEVERE AND A FEW COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS...MAINLY THE INLAND EMPIRE. THE FLOW ALOFT WILL REMAIN LIGHT BUT ABUNDANT MOISTURE WILL CONTINUE FOR MORE THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS. THE STRONG UPPER HI OVER THE SW WILL KEEP THE MARINE LAYER SHALLOW AND MOSTLY CONFINED TO THE COASTAL AREAS. MINOR TEMP CHANGES IN MOST AREAS...HOWEVER THE MARINE LAYER AND THE EXACT DISTRIBUTION OF MONSOONAL CLOUD COVER AND RH WILL HAVE THE MOST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE THE UPPER HI WILL WEAKEN AND SHIFT EAST FOR A LITTLE DECREASE IN THE MONSOONAL MOISTURE AND ASSOCIATED THUNDERSTORM ACTIVITY TOWARD THE WEEKEND. THE MARINE LAYER SHOULD ALSO INCREASE A LITTLE BRINING MORE CLOUDS AND COOLER DAYS TO THE COASTAL AREAS. && .AVIATION...THE MARINE LAYER HAS LOWERED TO ABOUT 1100 FEET WITH CIGS BELOW 1000 FT MSL. STRATUS HAS PUSHED INTO THE WESTERN EXTREMES OF THE INLAND VALLEYS OF SAN DIEGO COUNTY BUT NOT THE INLAND EMPIRE. EXPECT CLEARING TO BE A LITTLE SLOWER THAN YESTERDAY WITH STRATUS LINGERING AT SOME BEACHES INTO THE EARLY AFTERNOON. THUNDERSTORMS WILL DEVELOP MAINLY OVER THE MOUNTAINS AND DESERTS LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON AND EVENING. GOOD SOUTHEAST FLOW IN THE MID LEVELS TODAY WITH LOTS OF SUBTROPICAL MOISTURE POURING INTO THE AREA. A CHANCE FOR THUNDERSTORMS MOVING INTO THE INLAND VALLEYS TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE FROM 10 AM UNTIL 8 PM SUNDAY. SEE LAXFFASGX. && PUBLIC...ATKIN AVIATION...PG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN AUG 7 2005 CAZ048-055-056-058-060-061-062-072300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE SAN BERNARDINO COUNTY MOUNTAINS RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT FROM 10 AM UNTIL 8 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....TODAY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM NNNN
The Santa Ana Mts radar (KSOX), 73 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
1 flash flood. Local standard time, as filed.
Mud and rockslides reported on Valley of the Falls Dr in Forest Falls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472539.